# SDR 2018FA0000406

- Difficulty date: October 4, 2018
- Submitted: October 4, 2018
- Operation: General aviation
- Aircraft: N164CA
- Make and model: Piper PA-44-180
- Aircraft serial: 4496118
- Aircraft time: 11,722 hours
- Engine: Lyc LO360A1H6
- Engine time: 325 hours
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Attach Bolt
- Part number: 400191
- Condition: Seized
- Location: Nlg
- Component: Arm Assembly, Piper
- Component part number: 67109000
- Stage of operation: DE
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

AIRCRAFT HAD NOSE GEAR UP LANDING.  THROUGH INVESTIGATION THE AIRCRAFT MAINTENANCE DEPARTMENT HAS DETERMINED THAT THE INCIDENT WAS CAUSED BY THE DRAG LINK BOLT P/N 400-191 (ITEM 69 IN THE IPC) BECOMING SEIZED IN THE NOSE GEAR SPRING ARM ASSEMBLY P/N 67109-000 (ITEM 56 IN THE IPC).  THIS ASSEMBLY REQUIRES MOVEMENT OF THE NOSE GEAR SPRING ARM ASSEMBLY, AROUND THE BOLT (ITEM 69 IN THE IPC), DURING GEAR RETRACTION AND EXTENSION.  THE FAULT WAS CAUSED BY THE NOSE GEAR SPRING ARM ASSEMBLY TURNING THE SEIZED BOLT (ITEM 69 IN THE IPC).  THE ATTACHING NUT (ITEM 69C IN THE IPC), WHEN INSTALLED CORRECTLY, HAS ENOUGH FRICTION TO REMAIN IN PLACE AND WHEN THE SEIZED BOLT (ITEM 69 IN THE IPC) TURNED IT SHEARED THE COTTER PIN P/N 424-052 (ITEM 69D IN THE IPC).  THE NOSE GEAR SPRING ARM ASSEMBLY CAN THEN WORK ITSELF OUTBOARD AND AFTER GEAR RETRACTION, THE NOW OUT OF POSITION, NOSE GEAR SPRING ARM ASSEMBLY PREVENTS THE NOSE GEAR FROM EXTENDING PROPERLY.
